×

zbMATH — the first resource for mathematics

On nonoverlapping domain decomposition methods for the incompressible Navier-Stokes equations. (English) Zbl 1085.76041
Summary: A Dirichlet-Neumann substructuring domain decomposition method is presented for a finite element approximation to nonlinear Navier-Stokes equations. It is shown that the Dirichlet-Neumann domain decomposition sequence converges geometrically to the true solution provided the Reynolds number is sufficiently small. In this method, subdomain problems are linear. Other version where the subdomain problems are linear Stokes problems is also presented.

MSC:
76M10 Finite element methods applied to problems in fluid mechanics
76D05 Navier-Stokes equations for incompressible viscous fluids
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N55 Multigrid methods; domain decomposition for boundary value problems involving PDEs
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] J. Cahouet , On some difficulties occurring in the simulation of incompressible fluid flows by domain decomposition methods , in Proc. of the First International Symposium On Domain Decomposition Methods for Partial Differential Equations, R. Glowinski, G. Golub, G. Meurant and J. Periaux Eds., SIAM, Philadelphia, PA ( 1988 ). MR 972509 | Zbl 0654.76020 · Zbl 0654.76020
[2] X.C Cai , D.E. Keyes and V. Venkatakrishnan , Newton-Krylov-Schwarz: An implicit solver for CFD , in Proc. of the Eighth International Conference on Domain Decomposition Methods in Science and Engineering, R. Glowinski, J. Periaux, Z.C. Shi and O.B. Widlund Eds., Wiley, Strasbourg ( 1997 ).
[3] T.F. Chan and T.P. Mathew , Domain decomposition algorithm . Acta Numerica ( 1994 ) 61 - 143 . Zbl 0809.65112 · Zbl 0809.65112
[4] P.G. Ciarlet , The Finite Element Method for Elliptic Problems . North-Holland, Amsterdam ( 1978 ). MR 520174 | Zbl 0383.65058 · Zbl 0383.65058
[5] Q.V. Dinh , R. Glowinski , J. Periaux and G. Terrasson , On the coupling of viscous and inviscid models for incompressible fluid flows via domain decomposition , in Proc. the First International Symposium On Domain Decomposition Methods for Partial Differential Equations, R. Glowinski, G. Golub, G. Meurant and J. Periaux Eds., SIAM, Philadelphia, PA ( 1988 ). MR 972518 | Zbl 0652.76023 · Zbl 0652.76023
[6] L. Fatone , P. Gervasio and A. Quarteroni , Multimodels for incompressible flows . J. Math. Fluid Dynamics 2 ( 2000 ) 126 - 150 . Zbl 0962.76021 · Zbl 0962.76021 · doi:10.1007/PL00000950
[7] M. Fortin and R. Aboulaich , Schwarz’s Decomposition Method for Incompressible Flow Problems , in Proc. of the First International Symposium On Domain Decomposition Methods for Partial Differential Equations, R. Glowinski, G. Golub, G. Meurant and J. Periaux Eds., SIAM, Philadelphia, PA ( 1988 ). Zbl 0652.76022 · Zbl 0652.76022
[8] V. Girault and P.A. Raviart , Finite Element Methods for Navier-Stokes Equations , Theory and Algorithms. Spring-Verlag, Berlin ( 1986 ). MR 851383 | Zbl 0585.65077 · Zbl 0585.65077
[9] M. Gunzburger and H.K. Lee , An optimization-based domain decomposition method for the Navier-Stokes equations . SIAM J. Numer. Anal. 37 ( 2000 ) 1455 - 1480 . Zbl 1003.76024 · Zbl 1003.76024 · doi:10.1137/S0036142998332864
[10] M. Gunzburger and R. Nicolaides , On substructuring algorithms and solution techniques for numerical approximation of partial differential equations . Appl. Numer. Math. 2 ( 1986 ) 243 - 256 . Zbl 0645.65066 · Zbl 0645.65066 · doi:10.1016/0168-9274(86)90031-0
[11] P. Le Tallec , Domain decomposition methods in computational mechanics . Comput. Mech. Adv. 1 ( 1994 ) 121 - 220 . Zbl 0802.73079 · Zbl 0802.73079
[12] P.L. Lions , On the Schwarz alternating method , in Proc. of the First International Symposium on Domain Decomposition Methods for Partial Differential Equations, R. Glowinski, G.H. Golub, G.A. Meurant and J. Periaux Eds., SIAM, Philadelphia ( 1988 ) 1 - 42 . Zbl 0658.65090 · Zbl 0658.65090
[13] S.H. Lui , On Schwarz alternating methods for nonlinear PDEs . SIAM J. Sci. Comput. 21 ( 2000 ) 1506 - 1523 . Zbl 0959.65140 · Zbl 0959.65140 · doi:10.1137/S1064827597327553
[14] S.H. Lui , On Schwarz alternating methods for the incompressible Navier-Stokes equations . SIAM J. Sci. Comput. 22 ( 2001 ) 1974 - 1986 . Zbl 1008.76077 · Zbl 1008.76077 · doi:10.1137/S1064827598347411
[15] S.H. Lui , On linear monotone iteration and Schwarz methods for nonlinear elliptic PDEs . Numer. Math. 93 ( 2002 ) 109 - 129 . Zbl 1010.65052 · Zbl 1010.65052 · doi:10.1007/s002110100349
[16] L.D. Marini and A. Quarteroni , A relaxation procedure for domain decomposition methods using finite elements . Numer. Math. 55 ( 1989 ) 575 - 598 . Article | Zbl 0661.65111 · Zbl 0661.65111 · doi:10.1007/BF01398917 · eudml:133372
[17] A. Quarteroni and A. Valli , Domain Decomposition Methods for Partial Differential Equations . Oxford Science Publications ( 1999 ). MR 1857663 | Zbl 0931.65118 · Zbl 0931.65118
[18] B.F. Smith , P.E. Bjorstad and W.D. Gropp , Domain Decomposition: Parallel Multilevel Algorithms for Elliptic Partial Differential Equations . Cambridge University Press, Cambridge, UK ( 1996 ). MR 1410757 | Zbl 0857.65126 · Zbl 0857.65126
[19] R. Teman , The Navier-Stokes Equations , Theory and Numerical Analysis. North-Holland, Amsterdam ( 1977 ). Zbl 0383.35057 · Zbl 0383.35057
[20] J. Xu and J. Zou , Some nonoverlapping domain decomposition methods . SIAM Rev. 40 ( 1998 ) 867 - 914 . Zbl 0913.65115 · Zbl 0913.65115 · doi:10.1137/S0036144596306800
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.